Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 75, NWS Amarillo, TX

June 3, 2006Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2006, 10:40 PM CDT for Texas County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2006, 10:40 PM CDT (03:40 UTC)
Expired
Jun 3, 2006, 11:45 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Texas County, OK

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:40 PM CDT, 7 hours earlier.

Area forecast discussion, Jun 3, 3:40 PM CDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT SAT JUN 3 2006

.DISCUSSION...
RADAR INDICATES A FEW THUNDERSTORMS MOVING TO THE SOUTH AND SLIGHTLY
EAST WILL DRIFT INTO THE NW CWA THIS EVENING. INTRODUCED POPS ACROSS
THE NORTHWEST FOR THE NEXT 6 HOURS. APPEARS UNSTABLE AIR WAS STRONG
ENOUGH TO SUPPORT CONVECTION...JUST NOT SURE HOW LONG THE PRECIP WILL
LAST ACROSS THE LESS FAVORABLE AIRMASS OVER THE PANHANDLES. MODELS
SEEM TO BE IN GOOD AGREEMENT ON THE UPPER LEVEL SYNOPTIC PATTERN
THROUGH THE WEEK...BUT THERE ARE SOME DISCREPANCIES IN THE LOW
LEVELS. SO DO HAVE SOME CONFIDENCE IN GUIDANCE TEMPS AND PRECIP
THROUGH DAY 7. KEPT THE DRY FORECAST IN TACT AFTER TONIGHT WITH WELL
ABOVE NORMAL TEMPS. GFS CONTINUES TO DEVIATE ON FRONTAL TIMING AND
STRENGTH THROUGH THE WEEK. TODAYS 12Z RUN SHOWS A WEAK FRONT MOVE
INTO THE CWA ON SUNDAY ENABLED BY THE DEVELOPING LEE SIDE TROUGH.
HOWEVER...STILL WENT WITH OVER 90 DEGREE TEMPS AS MODELS SHOW
INCREASING 850 TEMPS AND 1000-500MB THICKNESSES TOMORROW. PRECIP
SHOULD NOT BE AN ISSUE WITH THE FRONT TOMORROW AS FORCING SEEMS TO BE
VERY WEAK AND FORECAST SOUNDINGS SHOW AN EXTREMELY WEAK WIND PROFILE
EVEN WITH THE INVERTED V SITUATION IN PLACE. MAY NEED A FIRE DANGER
STATEMENT AS RH VALUES ACROSS THE WEST DROP BUT WINDS WILL NOT
SUPPORT A RED FLAG. CONTINUED STRENGTHENING OF THE UPPER HIGH THROUGH
THURSDAY WILL MEAN MORE WARM AIR FOR THE PANHANDLES SO CONTINUED THE
WARMING TREND. MODELS DO SHOW AN EASTERLY COMPONENT TO THE SURFACE
WINDS ON WEDNESDAY AND THURSDAY...BUT THE SURFACE GRADIENT APPEARS TO
BE FAIRLY WEAK WITH THE SFC HIGH CENTERED OVER CENTRAL COLORADO. NOT
EXPECTING UPSLOPE COOLING TO BE AS STRONG AS PREVIOUS SOLUTIONS
SUGGESTED. IN FACT...THINKING THE PREVIOUS SOLUTIONS INDICATING A FRONTAL
PASSAGE MAY HAVE BEEN MISLEADING ALL TOGETHER...SO DID NOT DROP
TEMPS AND KEPT SUB 15 POPS IN BASED MOSTLY ON THE POTENTIAL MCS THAT
THE GFS DEVELOPS IN KANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                63  95  63  96 /  10   0   0   0
BEAVER OK                  62  95  64  96 /   0   0   0   0
BOISE CITY OK              61  91  61  94 /  30   0   0   0
BORGER TX                  68  98  68  96 /  10   0   0   0
BOYS RANCH TX              65  96  64  98 /  20   0   0   0
CANYON TX                  63  95  62  97 /  10   0   0   0
CLARENDON TX               64  97  66  96 /   0   0   0   0
DALHART TX                 61  93  60  95 /  30   0   0   0
GUYMON OK                  61  95  62  97 /  20   0   0   0
HEREFORD TX                65  97  64  97 /  10   0   0   0
LIPSCOMB TX                65  98  64  96 /   0   0   0   0
PAMPA TX                   65  97  69  92 /   0   0   0   0
SHAMROCK TX                64  99  67  96 /   0   0   0   0
WELLINGTON TX              63  98  67  99 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

08/14
Hazardous weather outlook, Jun 3, 3:53 PM CDT, 6 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT SAT JUN 3 2006

OKZ001>003-TXZ001>020-041100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
353 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS WILL OCCUR OVER THE WESTERN OKLAHOMA AND
NORTHWEST TEXAS PANHANDLES THIS EVENING. STORMS SHOULD STAY BELOW
SEVERE STRENGTH.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

In the hours before

Special weather statement, Jun 3, 10:14 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CDT SAT JUN 3 2006

OKZ002-040345-
TEXAS OK-
1014 PM CDT SAT JUN 3 2006

...STRONG THUNDERSTORM IN WESTERN TEXAS COUNTY...

1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF EVA
AT MOVING SOUTH AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

TAKE SHELTER UNTIL THE STORM HAS PASSED.

DH

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.